How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan M. Your Own Question
Dr. Dan M.
Dr. Dan M., Veterinarian
Category: Dog
Satisfied Customers: 1484
Experience:  Small Animal Veterinary Surgeon
Type Your Dog Question Here...
Dr. Dan M. is online now
A new question is answered every 9 seconds

my grey hound 10 years old has a temp of 105.4 she is being

This answer was rated:

my grey hound 10 years old has a temp of 105.4 she is being treated at the moment with clindacyle 300mg. her temp dropped to normal sunday however has been rising steadily since to todays 105.4. i am seeing the vet again this am i would appreciate your opinion in the mean time
Kind Regards

I am sorry your dog is unwell.

There are many things which will cause a temperature and there are some vet cases which take a lot of investigating.

The main causes of temperature are inflammation, inflection, immune-mediated disease and rarely cancer.

So if things are not improving and if clinical examination is revealing no obvious areas of pain or discomfort or infection or abnormality then a full blood count and biochemistry profile as well as testing a urine sample are the first things to do. This will identify any organ involvement and assess the white blood cell count highlighting infection or inflammation. If this flags a problem area then this abnormality can be focused on.

If things still look normal then imaging of the body and chest will identify any lumps or bumps indicating masses, abscess or organ abnormalities.

Usually by this stage a diagnosis is made or things naturally resolve and we are non the wiser as to the cause. If things are still not clear then bone marrow biopsies can be performed to determine if there is anything happening in the bone marrow.

If safe to do so then non steroidal anti inflammatory medications can be used to lower the temperature and make the dog feel better. Acetaminophen can be used under veterinary supervision too.

Good luck and I really hope things improve quickly.

Best wishes

Dr Dan Makin
Dr. Dan M. and 2 other Dog Specialists are ready to help you
Hi George,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Dan M.
Customer: replied 2 years ago.

Hi Dr Dan M


I am afraid we hit the brick wall we could not control her temp on thursday the vet gave her another anti-inflammatory shot and her temp dropped back to normal.


Exactly a week ago the same happened after the anti-inflammatory her temp dropped to normal the same day and maintained for three days and then started rising again.


In a bid to try and get to the bottom of the problem the vet sedated her Monday morning passed and took a number of x rays which showed up abnormal colouring in her lungs and also an abnormality in her throat.


Given her age and that she had lost 3.4 kilos over a two week period I reluctantly decided to put her to sleep as long as she was sedated. She was in some pain however very hard to tell how bad she was walking very slowly and far from being her normal self she was maybe masking her pain which I could not stand.


When she went to sleep I was with her until she dropped off she seemed content if thats the correct word.


We are missing her terrible I keep looking around expecting her to appear however thats not going to be.


Thank you for your second opinion I think you confirmed what I had in my own mind.


Kind Regards and thanks

George and Bebe


I am so sorry for your loss and my thoughts are with you during this difficult time.

This was no doubt the right decision to make, the persistent temperature as well as abnormal radiographs would make a serious cause likely.

The inability to control the temperature with medication also would have meant that palliative care would have been difficult.

Again I am sorry for your loss.

Best wishes and kind regards